A Caltech Library Service

The doubly terminated lossless digital two-pair in digital filtering

Vaidyanathan, P. P. (1985) The doubly terminated lossless digital two-pair in digital filtering. IEEE Transactions on Circuits and Systems, 32 (2). pp. 197-200. ISSN 0098-4094.

See Usage Policy.


Use this Persistent URL to link to this item:


A digital lossless two-pair terminated at both ends with "passive" multipliers is studied. Conditions for low sensitivity of the transfer-function magnitude with respect to the digital multiplier coefficients are derived. It is shown that low sensitivity property can be achieved by forcing certain "matching" conditions, at the terminations. The application of these results to the understanding of some well-known digital filter structures is outlined. In particular, it is shown that the coupled-form biquad can be interpreted as a doubly terminated lossless digital two pair, and that it satisfies the "termination matching conditions" for almost all pole locations. All results derived in the paper are based on independentz-domain arguments.

Item Type:Article
Related URLs:
URLURL TypeDescription
Vaidyanathan, P. P.0000-0003-3003-7042
Additional Information:© Copyright 1985 IEEE. Reprinted with permission. Manuscript received November 14, 1983; revised May 22, 1984. This work was supported in part by Caltech Funds and in part by NSF under Grant ECS-8404245. The author wishes to thank Dr. S. K. Mitra, of the University of California, Santa Barbara, for discussions which provoked the author to include the Appendix.
Issue or Number:2
Record Number:CaltechAUTHORS:VAIieeetcs85i
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5866
Deposited By: Archive Administrator
Deposited On:06 Nov 2006
Last Modified:09 Mar 2020 13:19

Repository Staff Only: item control page